Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 143, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 21, 2007, 3:42 PM EDT for Sullivan County, Pennsylvania. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2007, 3:42 PM EDT (19:42 UTC)
- Expired
- Jun 21, 2007, 4:15 PM EDT
- In force
- 33 min
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
County Sullivan County, PA
The radar
The Binghamton radar (KBGM), 94 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 7.7 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1729 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -57 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCTP 211942 SVRCTP PAC113-212015- /O.NEW.KCTP.SV.W.0143.070621T1942Z-070621T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 342 PM EDT THU JUN 21 2007 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SULLIVAN COUNTY IN NORTH CENTRAL PENNSYLVANIA... * UNTIL 415 PM EDT * AT 334 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF OVERTON...OR 17 MILES SOUTH OF MONROETON...AND MOVING SOUTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RICKETTS GLEN STATE PARK AROUND 355 PM EDT... THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 220. SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A STURDY LOCATION NOW. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. LAT...LON 4157 7653 4137 7668 4111 7609 4135 7589 $$ FORECASTER: GRUMM/JUNG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:09 PM EDT, 33 minutes earlier.
Area forecast discussion, Jun 21, 3:09 PM EDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 309 PM EDT THU JUN 21 2007 .SYNOPSIS... THE WEAK FRONTAL SYSTEM MOVING ACROSS THE REGION MAY TRIGGERS SOME SHOWERS AND THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING. COOLER DRIER AIR WILL DOMINATE FRIDAY THROUGH SUNDAY. A LARGE UPPER-LEVEL RIDGE WILL BUILD OVER THE SOUTHEASTERN US NEXT WEEK BRINGING WARM MOIST AIR INTO THE REGION. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... THE WEAK FRONTAL SYSTEM AND REMNANTS OF LAST NIGHTS CONVECTION TO OUR NORTHWEST IS ATTEMPTING TO TRIGGER SHOWERS OVER WESTERN PA. THE LOW-LEVEL DRY AIR HAS THUS FAR LIMITED THEIR DEVELOPMENT. OUR TWO LOCAL WRF RUNS...THE SREF INSTABILITY AND THE ORIENTATION OF THE LINES SUGGEST A GOOD CHANCE OF THUNDER IN THE SOUTHWEST MOUNTAINS TODAY. SEVERAL ENSEMBLE MEMBERS AND ONE WRF RUN ALSO SUGGEST SOME RAIN AND SHOWERS ALONG THE NY BORDER. WITH SOME CONVECTION IN WESTERN PA...NEAR OH. THE SOUTHWEST LOOKS GOOD AT THIS TIME AS THIS CONVECTION SHOULD SLIDE TO THE SOUTH-SOUTHEAST WITH TIME IF IT HOLDS TOGETHER. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/... SHOWER ACTIVITY SHOULD BE ENDING IN THE SOUTH AND EAST THIS EVENING. DRIER AIR SHOULD WORK ITS WAY INTO THE STATE FROM NORTH- NORTHWEST TO SOUTH-SOUTHEAST. THE PRECIPITABLE WATER VALUES GO BELOW NORMAL STATE WIDE BETWEEN 09 AND 12Z. SHOULD BE A DRY AND COOLER DAY ON FRIDAY. THE 850 HPA TEMPS ARE FORECAST TO BE 1 TO 2 STANDARD DEVIATIONS BELOW NORMAL TOMORROW. THIS COULD HELP TRIGGER SOME CUMULUS CLOUDS IN THE MOUNTAINS. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... LONG WAVE UPPER RIDGE OVER THE CENTRAL U.S. IS FORECAST TO EXPAND EASTWARD THROUGH THE LONG TERM PERIOD. THIS WILL BRING A PERIOD OF HOT AND INCREASINGLY HUMID WEATHER TO REGION FOR THE FIRST FULL WEEK OF SUMMER. THE PERIOD WILL START OUT WARM AND MAINLY DRY WITH ONLY ISOLATED CONVECTION EXPECTED UNDER SURFACE HIGH PRESSURE AND RELATIVELY LOW DEWPOINTS. AS THE UPPER RIDGE BUILDS INTO THE EAST NEXT WEEK AND SWRLY SFC FLOW RETURNS WITH A BUILDING BERMUDA HIGH...THE COVERAGE OF CONVECTION WILL INCREASE. TEMPERATURES NEAR SEASONAL NORMALS AT THE START OF THE PERIOD WILL ALSO BE ON THE INCREASE...WITH WIDESPREAD 90+ MAX TEMPERATURES EXPECTED OVER THE EASTERN HALF OF THE CWA FOR THE MIDDLE OF NEXT WEEK. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... MOSTLY MID CLOUDS PASSING ACROSS THE STATE TODAY. A FEW WEAK BANDS OF SHOWERS HAVE ATTEMPTED TO MOVE THROUGH TOO. FOR THE MOST PART VFR CONDITIONS HAVE DOMINATED. THE AFTERNOON HEATING AND A STRONGER WAVE TO THE WEST IS TRIGGERING THUNDERSTORMS IN WESTERN PA. THESE STORMS WILL LIKELY SLIDE INTO OUR REGION AND TRIGGER MORE STORMS LATE THIS AFTERNOON AND EVENING. MVFR AND IFR CONDITIONS ARE POSSIBLE AS THESE STORMS MOVE NW TO SE ACROSS THE REGION LATER THIS AFTERNOON. THE AIR SHOULD DRY OUT OVERNIGHT BEHIND THE STORMS AND THE COLD FRONTAL BOUNDARY. WE EXPECT SEVERAL COOL DRY DAYS PROVIDING MAINLY VFR CONDITIONS. MOST OF THE CLOUDS AND SHOWER ACTIVITY SHOULD REMAIN TO OUR SOUTH AND WEST THE NEXT FEW DAYS. EARLY NEXT WEEK WARM MOIST AIR BUILDS INTO THE REGION. THIS WOULD IMPLY MORE HAZE AND AM FOG AND AN INCREASED CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...GRUMM NEAR TERM...GRUMM SHORT TERM...GRUMM LONG TERM...GARTNER AVIATION...GRUMM
Hazardous weather outlook, Jun 21, 4:47 AM EDT, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 447 AM EDT THU JUN 21 2007 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056-057-059-063>066-220900- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK- LANCASTER- 447 AM EDT THU JUN 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ058-220900- SCHUYLKILL- 447 AM EDT THU JUN 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE OVER EASTERN PENNSYLVANIA THIS AFTERNOON. ANY THUNDERSTORMS WHICH DO DEVELOP TODAY WILL HAVE THE POTENTIAL FOR GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Jun 21, 2:45 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 245 PM EDT THU JUN 21 2007 PAZ010-017-018-211915- CLEARFIELD-ELK-NORTHERN CENTRE- 245 PM EDT THU JUN 21 2007 ...STRONG THUNDERSTORMS WILL AFFECT NORTHERN CLEARFIELD... NORTHWESTERN CENTRE AND SOUTHERN ELK COUNTIES... AT 233 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES WEST OF RIDGWAY TO 10 MILES NORTHWEST OF DUBOIS TO 7 MILES WEST OF DUBOIS... MOVING EAST AT 55 MPH. THESE STORMS WILL BE NEAR S.B. ELLIOT STATE PARK...PARKER DAM STATE PARK...GRAMPIAN AROUND 250 PM...HYDE...FORCE...CURWENSVILLE AROUND 255 PM...MEDIX RUN...WOODLAND...CLEARFIELD AROUND 300 PM AND BENEZETTE AROUND 305 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-80 BETWEEN MILE MARKERS 98 AND 144. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 119...ROUTE 219...ROUTE 322...STATE ROAD 153...STATE ROAD 255. FORECASTER: GRUMM
Special weather statement, Jun 21, 2:48 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 248 PM EDT THU JUN 21 2007 PAZ037-041-042-211915- NORTHERN LYCOMING-SULLIVAN-TIOGA- 248 PM EDT THU JUN 21 2007 ...STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL LYCOMING... SOUTHEASTERN TIOGA AND SULLIVAN COUNTIES... AT 239 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF TROY TO 5 MILES WEST OF CANTON TO 13 MILES SOUTHEAST OF WELLSBORO... MOVING EAST AT 45 MPH. THESE STORMS WILL BE NEAR SHUNK AROUND 255 PM...LINCOLN FALLS AROUND 305 PM...OVERTON AROUND 310 PM AND DUSHORE AROUND 315 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...ROUTE 220...STATE ROAD 14. FORECASTER: GRUMM
Special weather statement, Jun 21, 2:57 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 257 PM EDT THU JUN 21 2007 PAZ033-034-212000- BEDFORD-SOMERSET- 257 PM EDT THU JUN 21 2007 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN SOMERSET AND WESTERN BEDFORD COUNTIES... AT 251 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A POTENTIALLY SEVERE THUNDERSTORM 4 MILES WEST OF BLAIRSVILLE...MOVING SOUTHEAST AT 42 MPH. THIS STORM WILL BE NEAR JENNERSTOWN AROUND 320 PM...JEROME... BENSON...DAVIDSVILLE...BOSWELL AROUND 325 PM...HOOVERSVILLE... STOYSTOWN...WINDBER...FRIEDENS AROUND 330 PM AND CENTRAL CITY AROUND 340 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 114 AND 155...I-99 BETWEEN MILE MARKERS 0 AND 3. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE 219...ROUTE 220. FORECASTER: GRUMM
Special weather statement, Jun 21, 3:35 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 335 PM EDT THU JUN 21 2007 PAZ042-212000- SULLIVAN- 335 PM EDT THU JUN 21 2007 ...STRONG THUNDERSTORMS WILL AFFECT SULLIVAN COUNTY... AT 330 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS MOVING SOUTHEAST THROUGH SULLIVAN COUNTY. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THESE STORMS WILL BE NEAR RICKETTS GLEN STATE PARK...LAPORTE AND DUSHORE AROUND 350 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 220. FORECASTER: GARTNER
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 3:03 PM EDT | Severe Thunderstorm Warning | CTP | Somerset | 57 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.